Alert archive / Iowa / Areal Flood Warnings in 2012

Areal Flood Warning 1, NWS Quad Cities, IA

May 4, 2012Louisa County, Muscatine County, Washington County, Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this areal flood warning at May 4, 2012, 4:04 AM CDT for Louisa County, Muscatine County, Washington County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2012, 4:04 AM CDT (09:04 UTC)
Expired
May 4, 2012, 1:21 PM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Louisa County, IA, Muscatine County, IA, Washington County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this areal flood warning went out at May 4, 3:43 AM CDT, 21 minutes earlier.

Area forecast discussion, May 4, 3:43 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 AM CDT FRI MAY 4 2012

.SYNOPSIS...
MCS THAT BROUGHT SEVERE WEATHER TO THE CWA LAST EVENING HAS
CONTINUED TO WEAKEN ACROSS MOST OF THE CWA EARLY THIS MORNING
WITH THE LOSS OF SURFACE BASED CAPE. HOWEVER SPC MESO ANALYSIS
SHOWS THE AXIS OF HIGHEST CAPE HAS NOW SHIFTED INTO EXTREME
NORTHERN MO INTO WESTERN IL WHERE THE STRONGEST STORMS WERE
LOCATED IN OUR CWA. PROFILERS INDICATED THE LOW LEVEL JET WAS ALSO
WEAKENING SOMEWHAT. OUTSIDE OF THE THUNDERSTORM COMPLEXES SKIES
WERE CLEAR ACROSS EASTERN NEB...SOUTHERN MN AND NORTHWEST IA.
CURRENT TEMPERATURES RANGED FROM THE MID 70S IN MO TO THE 60S IN
THE DVN CWA TO THE 40S IN PORTIONS OF ND AND NORTHERN MN.

HAASE

&&

.SHORT TERM...TODAY AND TONIGHT...
FORECAST FOCUS ON THUNDERSTORMS WITH POTENTIAL FOR SEVERE WEATHER
AND FLASH FLOODING.

TODAY...THUNDERSTORM ACTIVITY EXPECTED TO DIMINISH THIS MORNING
WITH THE LOW LEVEL JET WEAKENING AND THE HIGHER CAPES IN MO.
HOWEVER WILL MAINTAIN CHANCE POPS TODAY. CURRENT FLASH FLOOD WATCH
GOES UNTIL 9 AM. WITH THE THUNDERSTORM CLUSTERS WEAKENING AND
CLOUD COVER DIMINISHING SUNSHINE WILL RETURN THIS AFTERNOON. THIS
WILL RAPIDLY DESTABILIZE THE ATMOSPHERE AND ALLOW TEMPERATURES TO
PUSH INTO THE LOWER TO MID 80S. WITH NUMEROUS OUTFLOW BOUNDARIES
FROM THE CURRENT ACTIVITY SEVERE THUNDERSTORMS SHOULD DEVELOP AGAIN
EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING AND CONGEAL INTO
ANOTHER FAIRLY LARGE COMPLEX AS THE EVENING PROGRESSES. LARGE HAIL
AND DAMAGING WINDS ALONG WITH FLASH FLOODING WILL BE THE MAIN
THREATS. HOWEVER CAN NOT RULE OUT AN ISOLATED TORNADO ON ANY
BOUNDARY DUE TO VORTICITY STRETCHING ALONG WITH THE VERY UNSTABLE
AIRMASS. WITH TORRENTIAL RAINS FALLING LAST EVENING AND MORE HEAVY
RAIN EXPECTED THOUGHT ABOUT ISSUING A FLASH FLOOD WATCH FOR LATE
THIS AFTERNOON AND TONIGHT. HOWEVER WOULD LIKE TO SEE WHERE BOUNDARIES
SET UP TO FOCUS THE HEAVIER STORMS SO WILL PUNT TO THE DAY SHIFT
TO EVALUATE.

TONIGHT...THUNDERSTORMS...SOME SEVERE ALONG WITH THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AS LOW LEVEL JET INCREASES ONCE AGAIN.
THESE STORMS WILL GRADUALLY WEAKEN AND DIMINISH IN COVERAGE SOMETIME
WELL AFTER MIDNIGHT. WILL HAVE LIKELY POPS FOR TONIGHT BUT THIS
MAY NEED TO BE RAISED. MINIMUM TEMPERATURES WILL BE IN THE 60S.

HAASE

.LONG TERM...SATURDAY THROUGH THURSDAY...
SATURDAY AND SUNDAY...THIS PERIOD TO CONTINUE TO BE INFLUENCED BY
WHAT EVER NOCTURNAL CONVECTION AND LINGERING PROCESSES AS A RESULT
OF OVERNIGHT MCS/S LAYS OUT FOR THE FOLLOWING DAY AND MODEL GUIDANCE
MAINLY A GUESS A THIS POINT. BUT SEVERAL MODELS FROM 00Z RUNS SUGGEST
LOW TO MID LEVEL RIDGING ACRS THE MID TO UPPER MS RVR VALLEY AND SOME
RE-ENFORCING CAPPING MAY MAKE FOR A MAINLY DRY SATURDAY THOUGH 00Z
AFTER MORNING LINGERING CONVECTION/DEBRIS FROM FRI NIGHT DECAYS OR
MOVES OUT. LLVL CONVERGENCE...THTA-E FEED AND SOUTHWESTERLY
INFLUENCE/VORT PROPAGATION PATH SHIFTS TO THE NORTHERN PLAINS AND MN
SAT AFTERNOON AND EVENING FOR MAIN MCS INITIATION IN THOSE AREAS.
BULK OF MODELS THEN SUGGEST THAT THIS RESULTANT MCS WILL THEN PUSH
EASTWARD ACRS MN AND WI AND REMAIN LARGELY NORTH OF THE AREA SAT
NIGHT. BUT CAN/T RULE OUT A MORE SOUTHEASTWARD PROPAGATION TOWARD
HIGHER CAPES AND SOUTHERLY LLJ FEED AND THUS POSSIBLY GET DOWN INTO
PORTIONS OF THE LOCAL AREA. IF IT DOES...ONGOING THTA-E RICH
AIRMASS AS WELL AS ROBUST CAPES BUILT UP EARLIER IN THE DAY SUGGEST
BOTH DAMAGING WIND POTENTIAL AND MORE HEAVY RAIN. SAT AND SUNDAY
HIGHS DEPENDENT ON MORNING DEBRIS AND COOL POOL EROSION...BUT
AIRMASS IN PLACE SUPPORTS TEMPS WELL UP IN THE 70S AND INTO THE 80S
WITH AFTERNOON CLOUD CLEAR-OFF. LATE SUNDAY AND SUNDAY NIGHT HAVE
PART OF A L/W TROF IMPINGING ON THE REGION FROM THE PLAINS AS WELL
AS MID/UPPER LEVEL JET SUPPORT TO DRIVE MORE OF AN ORGANIZED SEVERE
CONVECTIVE EVENT IN PORTIONS OF THE AREA IF WE CAN GET THE MLCAPE
BUILD UP TO 3-4K J/KG.

MONDAY THROUGH TUESDAY...MEDIUM RANGE SOLUTIONS CONTINUE TO SUGGEST
A PATTERN SWITCH WITH CUT-OFF UPPER LOW ROLLING ACRS THE NORTHERN
PLAINS/FAR SOUTH CENTRAL CANADA AND UPPER L/W TROF ENGULFS THE
UPPER MIDWEST ALLOWING COOL DUMP INTO THE NORTHWESTERN GRT LKS
EARLY NEXT WEEK. WILL HAVE TO WALK OUT SOME MORNING SHOWERS AND
STORMS MONDAY MORNING...THEN SOMEWHAT COOLER WX REGIME WITH SCTRD
INSTABILITY SHOWERS POSSIBLE FOR TUE. SINGLE DIGIT H85 MB TEMPS AND
COLD CORE NATURE OF UPPER TROF SUGGEST HIGHS ONLY IN THE 60S BY TUE
WITH SCTRD SHOWERS MORE PREVALENT NORTH OF I80 CLOSER TO UPPER LOW
CENTER.

WEDNESDAY AND THURSDAY...SLOWLY PASSING L/W TROF SUGGESTS WED TO BE
CHARACTERIZED BY BELOW NORMAL TEMPS/LOW TO MID 60S/ AND MORE
SHOWERS...WHILE RATHER SHARP UPPER RIDGE UPSTREAM FINALLY LEANS
ACRS THE MID AND UPPER MS RVR VALLEY REGIONS BY THU FOR DRY AND
THERMALLY MODERATING WX.

12

&&

.AVIATION...
VFR CONDITIONS NORTH OF STORM CLUSTERS IN VCNTY OF CID AND DBQ FOR
THE REST OF THE NIGHT INTO FRI MORNING. AT MLI AND BRL...MVFR TO
IFR CONDITIONS TO CONTINUE WITH PASSING THUNDERSTORMS THROUGH AT
LEAST 12Z FRI WITH HEAVY RAIN AND VSBYS TEMPORARILY REDUCED TO
UNDER A MILE AT TIMES. AFTER MORNING STORM CLUSTER MOVES OUT...VFR
CONDITIONS FOR MUCH OF THE TERMINAL AREAS THROUGH LATE AFTERNOON
BEFORE AND ANOTHER ROUND OF STORMS POSSIBLE. THE NEW STORM
DEVELOPMENT IS EXPECTED IN THE VICINITY OF A BOUNDARY LATE FRI
AFTERNOON AND EVENING...BUT TIMING AND AND MORE DEFINED LOCATION
IS STILL UNDETERMINED AS IT DEPENDS ON THE OVERNIGHT CONVECTION
THAT IS ONGOING.

&&

.HYDROLOGY...
THE PAST WEEKS WORTH OF RAINFALL...WHICH AVERAGED 1 TO 3 INCHES HAS
MOISTENED DRY SOILS IN SOME LOCATIONS...WHILE SATURATING IT IN
OTHERS. FLASH FLOODING IS A THREAT FROM TRAINING STORMS.

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT 4 DAYS WITH
SEVERAL MORE CHANCES FOR RAIN THAT MAY BE HEAVY. THE IMPACTS OF RAIN
ON FLASH FLOODING WILL BE HIGHLY VARIABLE...BUT ARE POSSIBLE IN MOST
OF THE REGION. TRIBUTARY RIVER FLOODING IS A STRONG POSSIBILITY
IN THIS WET WEATHER PATTERN.

LATEST ROUNDS OF HEAVY RAIN WILL OCCUR THIS MORNING SOUTH OF I-80
AND AGAIN POSSIBLY THIS EVENING/OVERNIGHT. DEPENDING UPON RAINFALL
AMOUNTS AND WHERE IT FALLS TONIGHT...THERE IS A REASONABLY GOOD
CHANCE OF MINOR FLOODING ON SOME AREA RIVERS. SUBSEQUENT RAIN
EVENTS STARTING LATE SATURDAY/SATURDAY NIGHT WILL BECOME MORE
IMPORTANT AND WILL INCREASE THE CHANCES FOR MORE SIGNIFICANT RISES
DEVELOPING ON AREA RIVERS. THE LOCATION FOR HEAVIEST RAINFALL WHEN
KNOWN...WILL LIKELY BE PLACED INTO A FLOOD WATCH.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR DES MOINES-
     HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN
     BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN.

MO...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR CLARK-SCOTLAND.

&&

HAASE/12
Hazardous weather outlook, May 3, 4:27 AM CDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CDT THU MAY 3 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
427 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ONE OR MORE EPISODES OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
WIDESPREAD TOTAL HEAVY RAINFALL AMOUNTS OF 1 TO LOCALLY OVER 2 INCHES
ARE LIKELY THAT MAY RESULT IN SIGNIFICANT WATER ISSUES AND EVENTUAL
RIVER FLOODING. THE STRONGEST STORMS MAY REACH SEVERE LEVELS WITH
STRAIGHT LINE WINDS OF 60 TO 70 MPH THE PRIMARY THREAT AND LARGE HAIL
THE SIZE OF QUARTERS THE SECONDARY THREAT.

THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA IN A SLIGHT
RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THE THREAT OF SEVERE STORMS WILL CONTINUE...ESPECIALLY
DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE STORM
PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THE ENTIRE AREA.
THE PRIMARY THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

SATURDAY THROUGH MONDAY...THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE SATURDAY AND SUNDAY...ESPECIALLY WEST OF THE
MISSISSIPPI RIVER.

THERE WILL CONTINUE TO BE A THREAT OF FLASH FLOODING FROM LARGE
THUNDERSTORM COMPLEXES WITH HEAVY RAINFALL FRIDAY THROUGH SUNDAY.
THE EXTENDED PERIOD OF RAIN AND POSSIBLE HEAVY RAINFALL MAY LEAD
TO RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

NICHOLS/SHEETS

In the hours before

Local storm report, May 3, 11:23 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     1 W CAMBRIDGE           41.30N 90.20W
05/03/2012  E50 MPH          HENRY              IL   TRAINED SPOTTER

&&
Local storm report, May 4, 12:35 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
05/03/2012                   LOUISA             IA   TRAINED SPOTTER

            THE WEST SIDE OF TOWN IS FLOODED. HE57.

1145 PM     HEAVY RAIN       2 SE COLONA             41.47N 90.32W
05/03/2012  E1.60 INCH       HENRY              IL   TRAINED SPOTTER

            RAINFALL BETWEEN 910 PM AND 1145PM.

1220 AM     FLASH FLOOD      4 WSW TISKILWA          41.28N 89.59W
05/04/2012                   BUREAU             IL   TRAINED SPOTTER

            SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
            TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
            ACROSS THEM.

1225 AM     FLASH FLOOD      1 W COLUMBUS JUNCTION   41.28N 91.38W
05/04/2012                   LOUISA             IA   TRAINED SPOTTER

            HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.

&&
Local storm report, May 4, 12:47 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     FLASH FLOOD      1 W COLUMBUS JUNCTION   41.28N 91.38W
05/04/2012                   LOUISA             IA   TRAINED SPOTTER

            HIGHWAY 92 WEST OF COLUMBUS JUNCTION IS IMPASSABLE. LO32.

1220 AM     FLASH FLOOD      4 WSW TISKILWA          41.28N 89.59W
05/04/2012                   BUREAU             IL   TRAINED SPOTTER

            SEVERE FLOODING IN THE AREA. 800 N AVE IS WASHED OUT NEAR
            TISKILWA. SEVERAL OTHER AREA ROADS HAVE WATER RUNNING
            ACROSS THEM.

1145 PM     HEAVY RAIN       2 SE COLONA             41.47N 90.32W
05/03/2012  E1.60 INCH       HENRY              IL   TRAINED SPOTTER

            RAINFALL BETWEEN 910 PM AND 1145PM.

1145 PM     FLASH FLOOD      COLUMBUS JUNCTION       41.28N 91.36W
05/03/2012                   LOUISA             IA   TRAINED SPOTTER

            THE WEST SIDE OF TOWN IS FLOODED. HE57.

1122 PM     TSTM WND GST     1 W CAMBRIDGE           41.30N 90.20W
05/03/2012  E50.00 MPH       HENRY              IL   TRAINED SPOTTER

1058 PM     FLASH FLOOD      3 NE MUSCATINE          41.45N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            2ND AVENUE NEAR LAKE PARK BLVD HAS ABOUT 2 FEET OF WATER
            ON IT ON THE NORTHEAST SIDE OF MUSCATINE. PONDING OF
            WATER EVERYWHERE. LO32.

1027 PM     FLASH FLOOD      1 ESE WASHINGTON        41.30N 91.68W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            3.13 INCHES IN THE PAST 2 HOURS WITH STREET FLOODING IN
            WASHINGTON.

1027 PM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
05/03/2012  M3.13 INCH       WASHINGTON         IA   TRAINED SPOTTER

            2 HOUR RAINFALL.

1020 PM     FLASH FLOOD      3 ENE MUSCATINE         41.44N 91.03W
05/03/2012                   MUSCATINE          IA   TRAINED SPOTTER

            STREET FLOODING ON MULTIPLE STREETS IN MUSCATINE. MU79.

1014 PM     TSTM WND GST     WALCOTT                 41.59N 90.78W
05/03/2012  E70.00 MPH       SCOTT              IA   NWS EMPLOYEE

            60 TO 70 MPH WIND GUSTS. RETIRED NWS EMPLOYEE.

0958 PM     FLASH FLOOD      5 SW WASHINGTON         41.25N 91.76W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            STREETS ARE FLOODED IN WASHINGTON. WATER IS ESTIMATED TO
            BE 3 FEET DEEP NEAR AN UNDERPASS NEAR 2ND AVE AND E 5TH
            STREET. ALSO THE INTERSECTION OF MADISON AND B AVE IS
            FLOODED. SEWERS IN TOWN ARE BACKING UP.

0952 PM     HEAVY RAIN       1 SSW IOWA CITY         41.64N 91.55W
05/03/2012  M2.06 INCH       JOHNSON            IA   ASOS

            1 HOUR RAINFALL TOTAL.

0927 PM     TSTM WND GST     2 E CENTERDALE          41.65N 91.26W
05/03/2012  E70.00 MPH       CEDAR              IA   TRAINED SPOTTER

0901 PM     HAIL             1 N PARNELL             41.60N 92.00W
05/03/2012  E0.88 INCH       IOWA               IA   EMERGENCY MNGR

0901 PM     TSTM WND GST     E SOLON                 41.80N 91.49W
05/03/2012  E60.00 MPH       JOHNSON            IA   TRAINED SPOTTER

0901 PM     HAIL             E SOLON                 41.80N 91.49W
05/03/2012  E0.75 INCH       JOHNSON            IA   TRAINED SPOTTER

0855 PM     TORNADO          4 NE WAYLAND            41.19N 91.60W
05/03/2012                   WASHINGTON         IA   TRAINED SPOTTER

            HEAVY DAMAGE AT 3229 SPRUCE AVE ABOUT 4 MILES NORTHEAST
            OF WAYLAND. RELAYED BY SPOTTER. TIME ESTIMATED.

0850 PM     TORNADO          2 NE WAYLAND            41.17N 91.63W
05/03/2012                   WASHINGTON         IA   PUBLIC

            TORNADO WENT OVER THE RESIDENCE AT 2711 330TH ST ABOUT 2
            MILES NORTHEAST OF WAYLAND. TIME ESTIMATED. RELAYED 911
            CALL FROM WASHINGTON COUNTY SHERIFF OFFICE.

0850 PM     HAIL             SOLON                   41.81N 91.49W
05/03/2012  E1.75 INCH       JOHNSON            IA   LAW ENFORCEMENT

0844 PM     TORNADO          WAYLAND                 41.15N 91.66W
05/03/2012                   HENRY              IA   LAW ENFORCEMENT

            NEAR 120TH STREET NEAR WAYLAND.

0831 PM     HAIL             NORWAY                  41.90N 91.92W
05/03/2012  E1.00 INCH       BENTON             IA   FIRE DEPT/RESCUE

0816 PM     HAIL             W NORWAY                41.90N 91.93W
05/03/2012  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            DIME SIZED HAIL FELL BETWEEN 816 PM AND 819 PM.

0808 PM     HAIL             2 SSW LADORA            41.73N 92.20W
05/03/2012  E1.75 INCH       IOWA               IA   TRAINED SPOTTER

            GOLFBALL SIZED HAIL.

0737 PM     HAIL             2 WNW VAN HORNE         42.02N 92.12W
05/03/2012  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

0722 PM     HAIL             1 NW VAN HORNE          42.02N 92.11W
05/03/2012  E0.25 INCH       BENTON             IA   TRAINED SPOTTER

0721 PM     HAIL             SE ATKINS               41.99N 91.86W
05/03/2012  E0.25 INCH       BENTON             IA   TRAINED SPOTTER

&&
Local storm report, May 4, 1:31 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     GALVA                   41.17N 90.04W
05/03/2012                   HENRY              IL   EMERGENCY MNGR

            SEVERAL 2 TO 4 INCH DIAMETER BRANCHES DOWN ON THE
            NORTHWEST SIDE OF GALVA.

&&

HAASE
Special weather statement, May 4, 2:26 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT FRI MAY 4 2012

IAZ078-088-089-098-099-ILZ024>026-034-035-MOZ009-010-040815-
VAN BUREN IA-LOUISA IA-LEE IA-HENRY IA-DES MOINES IA-MCDONOUGH IL-
MERCER IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-SCOTLAND MO-
226 AM CDT FRI MAY 4 2012

...STRONG THUNDERSTORMS TO BRING HEAVY RAINFALL AND SMALL HAIL...

AT 225 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF
THUNDERSTORMS GENERALLY EXTENDING FROM NEAR MEMPHIS MISSOURI...
NORTHEAST TO NEAR BURLINGTON IOWA...MOVING EAST AROUND 20 MPH.

THESE STORMS ARE EXPECTED TO BRING SOME VERY HEAVY RAINFALL OF ONE
TO TWO INCHES PER HOUR...AND SOME HAIL UP TO THE SIZE OF NICKELS.
THE STORMS SHOULD BE OF RELATIVELY SHORT DURATION FOR ANY ONE
LOCATION...SO TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM ONE TO TWO
INCHES.  THE STORMS WILL MOVE THROUGH THE AREA THROUGH 4 AM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BURLINGTON...FORT MADISON...KEOKUK...MEMPHIS...KAHOKA...MEDIAPOLIS...
CARTHAGE...OQUAWKA...STRONGHURST...DALLAS CITY...MONMOUTH AND MACOMB.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR SOUTHEAST IOWA
AND NORTHEAST MISSOURI.

&&

LAT...LON 4019 9150 4024 9151 4025 9195 4030 9196
      4030 9235 4060 9236 4061 9219 4077 9218
      4085 9163 4115 9106 4114 9043 4027 9045
      4028 9090 4019 9091

LE
Local storm report, May 4, 3:59 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 AM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     FLASH FLOOD      1 WNW KAHOKA            40.43N 91.73W
05/04/2012                   CLARK              MO   TRAINED SPOTTER

            HALF A FOOT OF STANDING WATER ON SOME ROADS IN KAHOKA.

0330 AM     HAIL             1 WNW KAHOKA            40.43N 91.73W
05/04/2012  M0.88 INCH       CLARK              MO   TRAINED SPOTTER

&&

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:31 PM CDTSpecial Weather StatementDVNBenton29 min
May 3, 8:23 PM CDTSpecial Weather StatementDVNLouisa, Washington52 min
May 3, 8:23 PM CDTSevere Thunderstorm WarningDVNBenton15 min
May 3, 8:27 PM CDTTornado WarningDVNHenry, Jefferson, Louisa, Washington33 min
May 3, 8:40 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Linn35 min
May 3, 8:58 PM CDTTornado WarningDVNHenry, Louisa, Muscatine, Washington32 min
May 3, 9:14 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott31 min
May 3, 9:29 PM CDTTornado WarningDVNLouisa, Muscatine17 min
May 3, 9:46 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott43 min
May 3, 9:58 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Washington6 hr
May 3, 10:20 PM CDTFlash Flood WarningDVNCedar, Johnson, Louisa, Muscatine, Washington6 hr
May 3, 10:22 PM CDTSevere Thunderstorm WarningDVNClinton, Scott38 min
May 3, 10:44 PM CDTFlash Flood WarningDVNLouisa, Scott6 hr
May 3, 11:59 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 4 more9 hr
May 4, 12:06 AM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine24 min
May 4, 1:10 AM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
May 4, 2:26 AM CDTSpecial Weather StatementDVNDes Moines, Lee, Van Buren49 min
May 4, 2:40 AM CDTFlash Flood WarningDVNLee, Van Buren6 hr
May 4, 3:07 AM CDTSevere Thunderstorm WarningDVNLee38 min
May 4, 6:26 AM CDTSevere Thunderstorm WarningDVNKeokuk49 min
May 4, 6:34 AM CDTFlash Flood WarningDVNKeokuk4 hr
May 4, 11:59 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee71 hr
May 4, 3:31 PM CDTFlash Flood WatchDVNBenton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more11 hr
May 3, 11:13 PM CDTSevere Thunderstorm WarningDVNBureau, Henry49 min
May 4, 12:26 AM CDTFlash Flood WarningDVNBureau, Putnam6 hr
May 4, 8:21 AM CDTRiver Flood WarningDVNClark48 hr
May 4, 8:50 AM CDTAreal Flood WarningDVNClark6 hr

Nearby

Areal Flood Warnings in Iowa, 2012Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.